... other treatments for hair loss?
I have been taking about 600 mg of Gabbapentin since August of this year (about 3 months). I have significant hair loss. Does this stop or slow down with time and are there any other options?
Peripheral Neuropathy - I have hair loss from taking Neurontin. Does it slow down and are there any?
- 9 Oct 2013 by dianded
- 2 November 2020
- neurontin, peripheral neuropathy, gabapentin, treatment
... other treatments for hair loss?
I took Gabapentin for quite a while and did not experience any hair loss. I don't see it listed as a side effect. Is it possible something else could be causing this? My advice would be to check with your doctor to see other possible causes. Or you could try Lyrica which is similar to Gabapentin.
I too have been on Gabapentin 700mg a day and experienced no hair loss but did have a craving for sweet things. I have also been on Lyrica also no hair loss but you do put on weight very quickly and no amount of exercise will remove it. Gabapentin and Lyrica (pregabalin) are from the same drug family so to speak.
I take Neuronton and don't think I am losing anymore hair than normal because of it.
Weird you should bring this up, I am on gabapentin and just last night was thinking it was makeing my hair GROW faster. Strange...
YES! I realize I am late to this thread but my experience is pertinent and may help others coming here for answers. I have been on gabapentin twice; The first time--300mg/3X day-- for 3 years in which I lost a significant amount of hair. I weaned myself off of it and was gabapentin free for two years. My hair grew back but my radiculopathy got worse and worse. The second time (currently) a higher dose 400mg/4X day. This has resulted in faster hair loss and quicker weight gain (makes sense). I'm considering switching to cymbalta.
Hello, I have been taking 300mg, 3 times a day, for 6 months... My eyebrows and eyelashes are disappearing... I know that it is the Neurontin, because when I only took it sporadically, I had eyebrows and eyelashes...
I have been on Gabapentin for a year-and-a-half (I don't take any other medication). I have been experiencing MAJOR hair loss for about the same time. I would say: I lost 2/3 of my hair. Just by running my fingers through my hair, I can pull out a bunch of strands. I hardly have any hair left. I also gained 30 pounds -- in one year, without any changes to my diet or lifestyle. Unfortunately, I very much need gabapentin to tone down my symptoms. I am not sure if there is a better approach. My doctor, in general, is very unmoved by my plights. She doesn't seem to be concerned with any of my concerns. I live in a city where there is a severe shortage of doctors, so it's not like I could change providers. I have no doubt in my mind that gabapentin is responsible for my hair loss.
In case anyone else find this information valuable: my iron and TICB levels are at the low end of the acceptable range and my iron saturation is well below acceptable. I am now taking Vitamin Code's Healthy Blood. I hope it reverses this trend, because I could be bald in a year. (I'm 49 yrs old, and not at all ready for no hair)
I have been on gabapentin for about two years. When I first thought my hair was thinning, I kept telling myself it was my imagination, but now I have developed a bald spot at the top back of my head. The hair is also visibly thinner on top with my scalp showing thru. I know now it is from the Gabby.
I spoke to my doctor yesterday and told him I wanted to go off of it. I am now beginning a plan to taper off and end Gabb. From everything I have read, the hair thinning will not slow down. It gets progressively worse, but it will grow back if you end the Gabb.
Other options depend on what you are taking the Gabb for. I take Tramadol for nerve pain and have been on it for 21 years. I know there are a lot of people who say negative things about Tramadol, but for me it has been a life saver. I had started the Gabb just as a supplement to the Tramadol to control Restless Leg Syndrome which is very intense. I get some relief from RLS with exercises, and I am going to try compression stockings which some people say is very helpful. I am definitely getting OFF the Gabbepentin. I like my hair and want to KEEP it. Best of Luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.